Paxil Question

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

New Member

Date Joined Dec 2009
Total Posts : 10
   Posted 1/5/2010 11:18 AM (GMT -6)   
I went through a few weeks of BAD anxiety. I quit smoking and I always have the winter "blahs", and I think (and my doctor thinks) that this triggered the anxiety attacks. This has happened twice before in 15 years and I've only taken Xanax for it (which helps a lot). This was pretty bad though (severe health anxiety - I think from quitting smoking).

Anyways, he prescribed my 10mp Paxil that I take in the mornings. Now, 2 weeks later, I'm A LOT better, and I'd say I'm 90% back to normal. I'm back to sleeping fine, eating fine, and the anxiety is under control. I am a bit "foggy", but just a bit (probably due to the Paxil, or the fact that I didn't sleep for almost 2 weeks - take your pick). I'm much "clearer" in the evenings than in the early afternoons. He also prescribed me Trodozone for sleep, but I haven't taken one in a week, and I'm fine. Also, I haven't taken a Xanax in a week and I've been fine...

My question is, I haven't been on the Paxil that long either, and would like to stop it before I get addicted to it too bad. Has anyone stopped after only a couple / few weeks? Are the severity of the withdrawls related to how long you've been on it? I would find it hard to believe I've become TOO addicted after only 2 weeks (say compared to years). The doctor said it would take 2 weeks to take effect anyway, so my body has only been "effected" by it for a very short period. And the dosage (10mg) seems pretty small as well...

Any thoughts? I've read some pretty bad stories about people quitting Paxil after years, but nothing about stopping after a couple weeks...


Post Edited (rfromet) : 1/5/2010 9:48:16 AM (GMT-7)

Forum Moderator

Date Joined Apr 2007
Total Posts : 32602
   Posted 1/5/2010 12:48 PM (GMT -6)   
Hello and welcome to HealingWell and the A & P Forum. I have never used Paxil but I would think if you have only taken it for 2 weeks coming off of it would be pretty benign. Talk it over with your physician and glad to hear you have made such a great turn around.

Take care,


Veteran Member

Date Joined Jul 2007
Total Posts : 1303
   Posted 1/6/2010 1:30 PM (GMT -6)   

I took Paxil for about 5 months or so.. give or take, not sure. But, when I finally decided to get off of it, it wasnt that bad. In fact, I dont even remember anything specific about how it effected me. So, apparently, it wasnt too bad, otherwise I would remember it! After 2 weeks, it shouldnt be that bad at all. It really just depends on the person. Some people can handle it better than others...and some people have more/worse symptoms. So, it just depends.

Hope that helps some! Take care!


Lyrica (15 months-quit Feb. 09), Paxil (10 months-quit 6-4-09), Cymbalta 6-6-09(horrible effects), Rozerem, Melatonin, Currently taking: Prozac 40mg (July 09), Trazadone 100mg (Sept 09), Focalin XR 5mg, Clonazepam 1mg, Wellburtin XL 150mg-Fibromyalgia, Depression, Anxiety Disorder, Panic Disorder, Eating Disorder, ADHD, Dysthymic Disorder, OCD
"Cracks in the concrete are just reminders that you fall apart no matter how strong you are"
"Sometimes it is best to forget what you feel and remember what you deserve"

New Topic Post Reply Printable Version
Forum Information
Currently it is Wednesday, October 26, 2016 6:24 AM (GMT -6)
There are a total of 2,712,210 posts in 299,083 threads.
View Active Threads

Who's Online
This forum has 153653 registered members. Please welcome our newest member, I Hurt.
195 Guest(s), 8 Registered Member(s) are currently online.  Details
KMullen, Chapelle, reminder, Lynnwood, jayfraaswe, alexandann, GnhynEnhtoi, AmethystQueen

Follow on Facebook  Follow on Twitter  Follow on Pinterest

©1996-2016 LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer